Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at May 28, 2005, 2:13 PM MST for Coconino County, Arizona. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 2:13 PM MST (21:13 UTC)
- Expired
- May 28, 2005, 2:30 PM MST
- In force
- 17 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 91 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KFGZ 282114
SVRFGZ
AZC005-282200-
/O.NEW.KFGZ.SV.W.0007.050528T2113Z-050528T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST SAT MAY 28 2005
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA
* UNTIL 300 PM MST
* AT 207 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS
LOCATED NEAR FORT VALLEY...OR ABOUT 8 MILES NORTHWEST OF
FLAGSTAFF. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HIGHWAY 180 AND SNOWBOWL ROAD AT 230 PM MST
LAT...LON 3532 11173 3526 11182 3522 11177 3520 11169
3528 11165
$$
MAS1 follow-up statement
000
WWUS55 KFGZ 282130
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
231 PM MST SAT MAY 28 2005
AZC005-282141-
/O.CAN.KFGZ.SV.W.0007.000000T0000Z-050528T2200Z/
COCONINO AZ-
231 PM MST SAT MAY 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COCONINO COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN MAY
STILL OCCUR WITH THIS THUNDERSTORM.
LAT...LON 3532 11173 3526 11182 3522 11177 3520 11169
3528 11165
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:30 AM MST, 4 hours 43 minutes earlier.
Area forecast discussion, May 28, 9:30 AM MST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 930 AM MST SAT MAY 28 2005 .SYNOPSIS...MOISTURE WILL INCREASE OVER THE STATE TODAY AND SUNDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER MUCH OF THE AREA. SOME STORMS MAY PRODUCE HEAVY RAIN BY THIS AFTERNOON...MAINLY ALONG AND SOUTH OF THE MOGOLLON RIM. CONDITIONS WILL BEGIN TO DRY BY MONDAY AND TUESDAY...WITH GUSTY SOUTHWEST WINDS AT TIMES. EXPECT NEAR NORMAL TEMPERATURES FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...RATHER BENIGN START TO TODAYS WEATHER WITH MUCH OF NORTHERN ARIZONA UNDER PARTLY CLOUDY CIRRUS CLOUD COVERAGE. HOWEVER...MOISTURE LEVELS HAVE STEADILY RISEN INTO THIS MORNING...INCLUDING SURFACE DEWPOINTS WHICH NOW RANGE FROM THE LOWER 40S TO AROUND 50 DEGREES FOR MUCH OF THE FORECAST AREA. MORNING UPPER AIR PLOT FOR FGZ ALSO SHOWS INSTABILITY IN STORE WITH AN LI -7 AND CAPE > 2000 J/KG. EVEN WITH SOME BOUNDARY LAYER MIXING AS THE DAY WEARS ON...EXPECT SOME SIGNIFICANT INSTABILITY TO REMAIN. ONE LIMITING FACTOR TO TODAYS POTENTIAL DEVELOPMENT OF STRONG STORMS LOOKS TO BE A RATHER MARGINAL VERTICAL WIND SHEAR PROFILE. STORM DEVELOPMENT SHOULD BE FOCUSED IN AN AREA INCLUDING THE MOGOLLON RIM/WHITE MOUNTAINS AND AREAS SOUTH. CURRENT SYNOPTIC SETUP FEATURE A LOW PRESSURE IMPULSE ACROSS PORTIONS OF ARIZONA WHICH SHOULD EXPLAIN SOME THE INCREASED DYNAMICS. EXPECTING ANOTHER ACTIVE DAY SUNDAY...WITH THE MAJORITY OF THE ACTIVITY PUSHING EAST BY MONDAY. AN APPROACHING PACIFIC LOW PRESSURE SYSTEM BRUSHING THE EXTREME NORTHERN PORTIONS OF ARIZONA WILL GRADUALLY DRY THINGS OUT INTO TUESDAY...WITH WINDY CONDITIONS AT TIMES. WILL RE-EVALUATE EXTENDED FORECAST BEYOND THIS POINT WITH AFTERNOON PACKAGE...BUT NO SIGNIFICANT UPDATES APPEAR NECESSARY AT THIS TIME. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && KD
Hazardous weather outlook, May 28, 7:10 AM MST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 710 AM MST SAT MAY 28 2005 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 710 AM MST SAT MAY 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY CONSIDERABLE THUNDERSTORM ACTIVITY OVER THE SOUTHERN ARIZONA DESERTS THE LAST FEW DAYS HAS BROUGHT A MOIST AIRMASS NORTHWARD INTO MUCH OF NORTHERN AND CENTRAL ARIZONA TODAY. THIS WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS BY LATE THIS MORNING...LASTING THROUGH MOST OF THE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME QUITE STRONG THIS AFTERNOON WITH HEAVY RAIN POSSIBLE...AS WELL AS STRONG WIND GUSTS...AND HAIL. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM. THERE WILL BE A CHANCE FOR ISOLATED SEVERE THUNDERSTORMS TODAY IN THE SAME AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SUNDAY WITH ISOLATED STRONGER STORMS ALONG THE MOGOLLON RIM EASTWARD TOWARD THE WHITE MOUNTAINS. DRIER AIR WILL MOVE INTO THE AREA MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:58 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 51 min |
| May 28, 12:53 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 52 min |
| May 28, 1:44 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.